Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 16, 2006, 12:52 PM CDT for Mercer County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 12:52 PM CDT (17:52 UTC)
- Expired
- Apr 16, 2006, 1:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Mercer County, IL
The radar
The Quad Cities radar (KDVN), 51 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 11:17 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 161752 SVRDVN ILC131-161845- /O.NEW.KDVN.SV.W.0113.060416T1752Z-060416T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1252 PM CDT SUN APR 16 2006 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MERCER COUNTY IN NORTHWEST ILLINOIS... * UNTIL 145 PM CDT. * AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEATON...OR ABOUT 10 MILES NORTHEAST OF OQUAWKA...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALEDO BY 105 PM CDT... SHALE CITY AND WANLOCK BY 110 PM CDT... MATHERVILLE...BODEN AND HAMLET BY 120 PM CDT... REYNOLDS BY 125 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4107 9090 4107 9058 4132 9045 4133 9088 $$ MCCLURE
3 follow-up statements
000 WWUS53 KDVN 161806 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 106 PM CDT SUN APR 16 2006 ILC131-161845- /O.CON.KDVN.SV.W.0113.000000T0000Z-060416T1845Z/ MERCER IL- 106 PM CDT SUN APR 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EASTERN MERCER COUNTY... AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNBEAM...OR ABOUT OVER ALEDO...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALEDO MERCER CO AIRPORT...OLD GILCHRIST...SHALE CITY AND WANLOCK BY 115 PM CDT... GINGLE CORNERS AND MATHERVILLE BY 120 PM CDT... BODEN AND HAMLET BY 125 PM CDT... REYNOLDS AND PREEMPTION BY 130 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4107 9090 4107 9058 4132 9045 4133 9088 $$ MCCLURE
000 WWUS53 KDVN 161830 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 131 PM CDT SUN APR 16 2006 ILC131-161845- /O.CON.KDVN.SV.W.0113.000000T0000Z-060416T1845Z/ MERCER IL- 131 PM CDT SUN APR 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EASTERN MERCER COUNTY... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR OLD GILCHRIST...OR ABOUT 7 MILES NORTHEAST OF ALEDO...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PREEMPTION...REYNOLDS...6 MILES EAST OF HAMLET AND 6 MILES WEST OF CABLE BY 140 PM CDT... 5 MILES WEST OF SHERRARD BY 145 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4107 9090 4107 9058 4132 9045 4133 9088 $$ MCCLURE
000 WWUS53 KDVN 161846 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 146 PM CDT SUN APR 16 2006 ILC131-161856- /O.EXP.KDVN.SV.W.0113.000000T0000Z-060416T1845Z/ MERCER IL- 146 PM CDT SUN APR 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERCER COUNTY EXPIRED AT 145 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4107 9090 4107 9058 4132 9045 4133 9088 $$ MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:20 AM CDT, 9 hours 32 minutes earlier.
Area forecast discussion, Apr 16, 3:20 AM CDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 AM CDT SUN APR 16 2006 .SYNOPSIS... CLOSED LOW SYSTEM LOCATED AT 2 AM NEAR OMAHA MOVING EAST TO EAST SOUTHEAST AT 20 TO 25 MPH. RATE OF MOVEMENT OF SYSTEM AS OFTEN OCCURS IS A BIT SLOWER THAN EARLIER PROGGED AND RECENT TRENDS SUGGEST SFC LOW TO PASS NEAR BRL OR EOK ABOUT 21Z. THIS SLOWER PACE WILL INCREASE SEVERE POTENTIAL PM FOR SOUTH 1/3 TO 1/2 OF AREA. POSITION OF DEFORMATION ZONE AND TRACK SUPPORTS WIDESPREAD MODERATE TO HEAVY RAIN AMOUNTS 50 MILES EITHER SIDE OF I-80 CORRIDOR...JUST NORTH OF HIGHEST SEVERE THREAT WITH HEAVY RAIN POTENTIAL SOUTH AS WELL WITH SUPERCELLS. PRESSURE FALLS AND RADAR TRENDS SUPPORT REDEVELOPMENT OF STORMS TO WEST NEXT 2 TO 4 HOURS TO MOVE BACK INTO FORECAST AREA BY MID TO LATE MORNING AND THEN STRONG DEVELOPMENT BY EARLY PM WITH HEATING. && .DISCUSSION... TODAY AND TONIGHT...ANOTHER SEVERE EPISODE TO AFFECT AREA LATER THIS AFTERNOON POSSIBLY INTO EARLY EVENING HOURS FOR SOUTH 1/3 TO 1/2 OF FORECAST AREA ALONG WITH LOCALLY HEAVY TO VERY HEAVY RAINS. NOWCAST TOOLS DESCRIBED ABOVE REASON FOR BREAK IN STORMS AND THUS ONLY CHANCE TO SLIGHT CHANCE POPS TIL 16Z ALONG AND SOUTH OF HIGHWAY 30. THEN NEXT LOBE OF ENERGY MOVES IN AND RAISED TO CATEGORICAL OR LIKELY AS STORMS MOVE BACK IN OR REDEVELOP. SHARP GRADIENT FOR SEVERE TO JUST PERIODS OF RAIN WITH AREAS ALONG HIGHWAY 30 TO I-80 TO SEE STORMS WITH POSSIBLY SOME LARGE HAIL AND EVEN STRONG AND GUSTY WINDS OF 40 TO 50 MPH...ESPECIALLY NEAR ALONG I-80 CORRIDOR. MAINLY A COLD RAIN AND SOME EMBEDDED THUNDER NORTH OF HIGHWAY 30 UP TO HIGHWAY 20. ALONG AND SOUTH OF HIGHWAY 34 APPEAR MOST FAVORED FOR SEVERE WEATHER WHICH MAY BE QUITE SIGNIFICANT OF MODERATE SCOPE AND INTENSITY IF GET DRY SLOTED AS SUGGESTED AND AREA HEATS INTO UPPER 70S WHICH IS PROGGED. THESE LOCATIONS WOULD SEE A FEW LOW TOP SUPERCELLS WITH LARGE HAIL UP TO AND IN EXCESS OF GOLF-BALL AND POSSIBLE EVEN TO BASEBALL SIZE IN FAR SE SECTIONS BY LATE PM. DAMAGING WINDS ALSO A CONCERN OF 60 PLUS MPH AND ISOLATED TORNADOES ALONG OCCLUSION WHICH WOULD BE ALONG AND ESPECIALLY SOUTH OF HIGHWAY 34 BY MID TO LATE PM. THIS IS A HIGHLY NON-LINEAR SITUATION SO HEATING IS CRITICAL...MORE THERE IS...THE MORE INTENSE THE CONVECTION TO FIRE SOUTH AND EAST SECTIONS THIS AFTERNOON. WILL EMPHASIZE CONCERNS IN UPDATED HAZARDOUS WEATHER OR HWO PRODUCT. THE RECENT REGIME OUR AREA HAS BEEN IN PAST COUPLE OF MONTHS ANOTHER NOTEWORTHY SEVERE EVENT IS PLAUSIBLE. HEAVY TO VERY INTENSE RAINFALL RATES OF UP TO AN IN EXCESS OF TWO INCHES AN HOUR AND EVENT TOTALS OF ONE TO TWO INCHES MANY LOCATIONS ALSO WILL CAUSE SOME WATER PROBLEMS. LOCAL CALCULATIONS OF UPPER 70 TEMPS AND LOWER 60 DEWPOINTS SOUTH SECTIONS YIELD CAPE AOA 1500 J/KG WITH ENOUGH SCL SHEAR AND INSTABILITY FOR BRIEF TORNADOES AND SOME DAMAGING WIND OF 60 MPH OR MORE ALONG WITH LARGE HAIL. WITH SLOWER SYSTEM LINGERING RAIN MANY LOCATIONS INTO EVENING HOURS AS LOW MOVES SOUTHEAST OF AREA AND CLOUDS REMAIN. GUSTY WINDS UP TO 30 MPH MOST LOCATIONS TODAY IN NORTH 1/2 AND ALL AREA THIS EVENING. WENT ON HIGH SIDE FOR MIN TEMPS TONIGHT DUE TO CLOUDS AND WINDS FOR MIXING BY AT LEAST A CATEGORY. MONDAY AND TUESDAY...SOME CLEARING AND TRIMMED TEMPS A CATEGORY MANY PERIODS AND LOCATIONS WITH FRESH EAST TO NORTHEAST WINDS AS GREAT LAKES HIGH MOVES SOUTH. SHOULD MAKE FOR PLEASANT EARLY SPRING DAYS. DELAYED POPS LATE TUESDAY TIL TUESDAY NIGHT AS SLOWER TIMING OF NEXT SYSTEM. THIS SYSTEM STILL ON TRACK TO AFFECT REGION WEDNESDAY AND THURSDAY WITH NO CHANGES MADE TO CURRENT FORECAST. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. NICHOLS
Hazardous weather outlook, Apr 16, 5:25 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 525 AM CDT SUN APR 16 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 525 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TODAY...A LOW PRESSURE SYSTEM WILL MOVE ALONG THE IOWA-MISSOURI BORDER TODAY AND INTO CENTRAL ILLINOIS THIS EVENING. THIS SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS MUCH OF THE DAY. THE AREA OF GREATEST RISK FOR SEVERE STORMS WILL BE SOUTH OF A SIGOURNEY IOWA TO MONMOUTH ILLINOIS LINE. THE GREATEST THREAT WILL BE LARGE HAIL UP TO QUARTER SIZE DUE TO LOW FREEZING LEVELS. DAMAGING WINDS OF 60 MPH AND ISOLATED TORNADOES MAY ALSO POSSIBLE IF ENOUGH HEATING OCCURS FOR TEMPERATURES TO REACH THE MID TO UPPER 70S. BETWEEN HIGHWAY 30 AND HIGHWAY 34...A FEW STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF NICKELS. ANOTHER THREAT OVER MOST OF THE AREA WILL BE THE SLOW MOVEMENT OF THE SYSTEM...ALLOWING FOR EXTENDED PERIODS OF MODERATE TO LOCALLY HEAVY RAIN. THIS MAY RESULT IN SOME FLOODING IN LOW LYING AND FLOOD PRONE LOCATIONS AND PUSH SOME RIVER LEVELS TO REACH OR EXCEED FLOOD LEVELS. ALL SIGNIFICANT WEATHER IS EXPECTED TO MOVE EAST OF THE OUTLOOK AREA BY THIS EVENING. THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK. EMERGENCY MANAGERS SHOULD MONITOR LATER FORECASTS TODAY FOR ANY CHANGES TO THE RESPECTIVE THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEDNESDAY AND THURSDAY...ANOTHER STORM SYSTEM WILL AFFECT THE REGION RESULTING IN A CHANCE FOR MORE THUNDERSTORMS. CONDITIONS REMAIN TOO UNCLEAR TO ASSESS ANY SEVERE RISK OR HEAVY RAINFALL POTENTIAL WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS PROBABLE BY AFTERNOON SOUTH OF A SIGOURNEY IOWA TO MONMOUTH ILLINOIS LINE. SPOTTER ACTIVATION IS POSSIBLE BETWEEN HIGHWAY 30 AND HIGHWAY 34 MAINLY THIS AFTERNOON. NICHOLS
In the hours before
Local storm report, Apr 16, 12:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL 2 W KOSZTA 41.83N 92.24W
04/16/2006 E0.25 INCH IOWA IA TRAINED SPOTTER
PEA HAIL FALLING AT JUNCTION OF HIGHWAY 21 AND 212 WEST
OF KOSZTA AND OUTH OF BELLE PLAINE.
&&
MDBLocal storm report, Apr 16, 12:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HAIL 2 W KOSZTA 41.83N 92.24W
04/16/2006 E0.25 INCH IOWA IA TRAINED SPOTTER
PEA HAIL FALLING AT JUNCTION OF HIGHWAY 21 AND 212 WEST
OF KOSZTA AND OUTH OF BELLE PLAINE.
&&
MDBLocal storm report, Apr 16, 12:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL 9 S CEDAR RAPIDS 41.84N 91.67W
04/16/2006 E0.50 INCH JOHNSON IA TRAINED SPOTTER
1/2 INCH HAIL FALLING ALONG INTERSTATE 380 SOUTH OF CEDAR
RAPIDS NEAR LINN COUNTY AND JOHNSON COUNTY BORDER.
&&
MDBLocal storm report, Apr 16, 12:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HAIL 9 S CEDAR RAPIDS 41.84N 91.67W
04/16/2006 E0.50 INCH JOHNSON IA TRAINED SPOTTER
1/2 INCH HAIL FALLING ALONG INTERSTATE 380 SOUTH OF CEDAR
RAPIDS NEAR LINN COUNTY AND JOHNSON COUNTY BORDER.
&&
MDBLocal storm report, Apr 16, 12:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM HAIL CEDAR RAPIDS 41.97N 91.67W
04/16/2006 M0.50 INCH LINN IA TRAINED SPOTTER
MEASURED 1/2 INCH HAIL REPORTED AT KIRKWOOD COMMUNITY
COLLEGE.
&&
MDBLocal storm report, Apr 16, 12:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL CEDAR RAPIDS 41.97N 91.67W
04/16/2006 M0.50 INCH LINN IA TRAINED SPOTTER
MEASURED 1/2 INCH HAIL REPORTED AT KIRKWOOD COMMUNITY
COLLEGE.
&&
MDBThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:49 AM CDT | Severe Thunderstorm Warning | DVN | Carroll | 25 min |
| Apr 16, 7:04 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 41 min |
| Apr 16, 11:44 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Stephenson | 31 min |
| Apr 16, 2:44 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.